What happen if a non-diabetic party given an insulin shot?

my father was administered to the hospital for bronchitis (devaloped to pneumonia). later, a nurse be about to give him an insulin shot!! what could own happened if she did??
Answers:
can lead to hypoglycemia (low sugar)
Depends. What I *think* (hope) happened here was that this be recommended by the doctor and that your father would have benefited from the insulin shot.

In extreme infection/illness/trauma cases, a non-diabetic can have an increase surrounded by blood sugar, which can impair healing and prolong hospital stay. Many progressive hospitals now routinely monitor and treat their non-diabetic patients elevated blood sugar contained by the ICU. Many people in the ICU hold better outcomes when their blood sugar is kept low normal.

It is also possible that your father already HAS undiagnosed Type 2 diabetes (many people hold no idea they have it), and that the infection made it more prominent, and it be caught during routine blood work. The nurse could have assumed he already was/knew he was diabetic. I do not deduce nurses are generally allowed to give insulin minus doctor's orders, but if the nurse has special diabetes teaching, it may be allowed.

Lastly, sometimes nurses make mistakes. Bad ones. I actually hold heard of a few horror stories in which non-diabetics received insulin by a nurse. Some own permanant brain damage. Some are fine after quite a upset and a seizure. Some died. If this is the case, and it be a total mistake, and a large amount was to be given, I would vote a lawsuit and investigation is in order. It could surface again. There have also been cases of "contract killer nurses" who intentionally give improper medication. 99% of nurses would never consider such a horror, but we can't deny at hand are mentally ill people out near. You never know. Either way, hospital protocol and the nurse must be investigated.

NOTE: If any diabetics are in the hospital, I suggest you do admin your own diabetic care if you are able to. You will usually involve your doctor's OK. Deliver your own insulin, keep your own meter, and keep glucose gel at your bedside.

Back on topic...Ask your doctor roughly what was ordered and your test results. If he can see no idea for it, report it. A small amount of insulin *can* be very dangerous within someone who doesn't need it, but since his hypoglycemia counter-regulatory system (glucagon) is intact, it may have prevented anything too tragic. IV glucose would hold halted any side effects fast. Not to read aloud he couldn't have had a requisition though. If a large dose was given, and not a soul realized....uh oh. You don't want to know.

Please look into this. This was potentially a VERY desperate senerio.

P.S. While working in a nursing home, I actually stopped a situation close to this from happening. I couldn't believe that someone looking after a helpless person could build such a foolish mistake. This happened even after the nurse checked the patient's ID bracelet and medical chart. He was NOT diabetic. I still cannot explain why she be prepared to give him that injection. Source(s): Pre-Med student
if a normal human being is given a insulin shot his /her blood sugar will fall down as in diabetic pt. & as he have normal blood sugar it could have fall below normal ,if no glucose or sugar would have given quickly he/she may have gone in hypoglycemia ( low blood sugar ) the symptoms may capacity from sweating,apprehension,sinking feeling to confusion & even coma ( reversable fast by giving IV glucose ) .
Nothing the body is usually able to cope and surrounded by a hospital there would have be no danger
in the hospital some are given insulin if there cbg are large it doesnt mean u have to stay on it it jus help get u in a safer capacity til they get ur meds straight again
Umm, isn't that what nurses do? Now they own to be diabetic to do it? O you mean if an insulin shot is given to a non-diabetic? Re-read your question that's not what you wrote. Yeah you could die or jump into a coma from that.
OMG! that nurse should be fired! if a insulin shot is administered to a non diabetic person it can produce a hypoglycemic reaction or low blood glucose level......this could lead to the patient to slip into a comoa or siezure due to the sugar level surrounded by their body being WAY too low! If this happened it could be treated by giving the tolerant orange juice or regular soda or anything else containing sugar but nearby is also the possibility of it causing a lot of bring down & maybe even death! Id report that nurse if I be you, she seriously needs to be paying more attention to her job, thats one mistake that could lead to a serious lawsuit and or death to an innocent person Source(s): and a short time ago do you know cynnie is wrong, too much insulin in the body is BAD & can cause severe reaction
anywhere from nothing to a diabetic coma... Source(s): BS Exercise Science
IFPA Certified Master Trainer
25+ years of resistance training experience
17 years of military arts training
Nothing happens
omg? that is impossible they should get the sack strait away your dad could have gone surrounded by to a coma his sugar level would have gone verry low he could own died i hope you made a complant good luck.
The body requires insulin to live and it also requires sugar in the blood stream. Insulin simply breaks down sugar and feeds it to the muscles of the body. Too much insulin and there is no sugar contained by the blood stream. Because your fathers body is already making insulin, any injection will add to insulin already surrounded by his blood stream and could possibly be fatal (Hypoglycemia). Him being within a hospital would have been a honourable thing though as it could be treated right away by giving him more glucose for the additional insulin to break down. Source(s): http://www.biotech-info.net/malaria.html
Get over the melodramatic reaction ppl! A normal person's body kicks contained by glucogon on its own, from kidney or liver, for when the body gets too low on blood sugar i.e. exercising a lot, not consumption for an extended amount of time, anoerexics... The patient might have feel his blood sugar falling, but I doubt that he would have any detrimental effects. One shot, with probably a small amount would hold given him a wave of adrenaline. I hear that some people do intentionally explanation low blood sugar to get the rush, and it can, but rarely does, put to death people. Source(s): Common sense from intensive studying of the body and it's functions.
That if not cough right away and I mean right away could of be fatal. Depending on how much and what type of insulin she was in the order of to inject.
Insulin shock analysis has been used within psychiatry for treatment of schizophrenia. A large dose of insulin puts anyone in insulin shock, average or diabetic.
coma

Related Questions:
  • My diabetic mom be bed ridden within the hospital for 3 months....?
  • My friend is diabetic and have swollen ankles?
  • What prescriptions risk erectile dysfunction if you are a diabetic?
  • Wholsale food for diabetic sugar free?
  • Do you devise I could be diabetic?